Alert archive / Montana / Flash Flood Warnings in 2019

Flash Flood Warning 2, NWS Glasgow, MT

June 28, 2019Phillips County, Valley County, Montana

NWS Glasgow, MT issued this flash flood warning at Jun 28, 2019, 8:29 PM MDT for Phillips County, Valley County, Montana. It was in force for 109 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 28, 2019, 8:29 PM MDT (02:29 UTC)
Expired
Jun 28, 2019, 10:18 PM MDT
In force
109 min
Issued by
NWS Glasgow, MT
Area
Storm-based polygon
Flood severity
None

Counties Phillips County, MT, Valley County, MT

The radar

The Glasgow radar (KGGW), 51 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 2.5 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2019-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 485 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2019-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
485 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
1541 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.1
Supercell composite
4.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 2:29 PM MDT, 6 hours earlier.

Area forecast discussion, Jun 28, 2:29 PM MDT, 6 hours before
Area Forecast Discussion
National Weather Service Glasgow MT
229 PM MDT Fri Jun 28 2019

.DISCUSSION...
Pleasant weather conditions prevailed across Northeast Montana
this afternoon. No shower activity was observed. Latest Storm
Prediction Center guidance indicated an Enhance risk of severe
weather for parts of central and northeastern Montana and Slight
risk elsewhere. There is a higher risk for large Hail to occur
than yesterday.

Dew point temperatures has steadily increasing late this
afternoon, with latest surface observations showing dew point
temperatures reaching mid 60s in some areas. This moist
environment, combined with favorable upper level conditions will
trigger strong to severe thunderstorms later this afternoon into
this evening across the forecast area.

Latest high resolution models forecast most of the activity to
move out of the area into Northwestern North Dakota by early
Saturday. For Saturday and Sunday, an improvement in weather
conditions is expected, with a slight chance for showers and
thunderstorm Sunday afternoon. For the rest of next week,
no major events are expected at this time. FGC

&&

.AVIATION...
MVFR or IFR this evening as thunderstorms move across the region.
Some of the storms could be severe and may produce locally heavy
rainfall. The greatest chances for showers and storms for KGGW and
KOLF will be between 02Z and 06Z, with KGDV and KSDY more likely
to experience storms between 06 and 09Z tonight.

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through late tonight for Central and Southeast
Phillips...Central and Southern Valley...Daniels...Eastern
Roosevelt...Northern Phillips...Northern Valley...Sheridan...
Southwest Phillips...Western Roosevelt.

&&

weather.gov/glasgow

In the hours before

Local storm report, Jun 28, 7:32 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
732 PM MDT FRI JUN 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND GST     8 SW ZORTMAN            47.84N 108.65W
06/28/2019  E60.00 MPH       PHILLIPS           MT   TRAINED SPOTTER

            ALSO HAD PEA SIZE HAIL

&&

BB
Special weather statement, Jun 28, 8:01 PM MDT, 28 minutes before
Special Weather Statement
National Weather Service Glasgow MT
801 PM MDT Fri Jun 28 2019

MTZ016-017-059-290245-
Central and Southeast Phillips MT-Northern Phillips MT-
Central and Southern Valley MT-
801 PM MDT Fri Jun 28 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PHILLIPS AND
NORTHWESTERN VALLEY COUNTIES UNTIL 845 PM MDT...

At 801 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Malta, moving northeast at 30 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Malta, Saco, Bowdoin and Sleeping Buffalo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Tornado Watch remains in effect until midnight MDT for northeastern
Montana.

LAT...LON 4818 10765 4827 10798 4861 10773 4851 10721
TIME...MOT...LOC 0201Z 218DEG 24KT 4832 10770

Mottice
Local storm report, Jun 28, 8:04 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
804 PM MDT FRI JUN 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             9 S ZORTMAN             47.79N 108.52W
06/28/2019  M1.25 INCH       PHILLIPS           MT   TRAINED SPOTTER

            HAIL FELL BETWEEN 730 AND 755 PM.

&&

AVERY

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 6:52 PM MDTSevere Thunderstorm WarningGGWPhillips53 min
Jun 28, 7:18 PM MDTSevere Thunderstorm WarningGGWPetroleum, Phillips72 min
Jun 28, 8:01 PM MDTSpecial Weather StatementGGWPhillips44 min
Jun 28, 8:01 PM MDTSevere Thunderstorm WarningGGWGarfield, Petroleum40 min
Jun 28, 8:05 PM MDTSevere Thunderstorm WarningGGWPhillips, Valley55 min
Jun 28, 8:13 PM MDTSevere Thunderstorm WarningGGWPhillips, Valley62 min
Jun 28, 8:20 PM MDTTornado WarningGGWPhillips25 min
Jun 28, 8:54 PM MDTSevere Thunderstorm WarningGGWGarfield, Phillips, Valley66 min
Jun 28, 9:09 PM MDTSevere Thunderstorm WarningGGWPhillips, Valley31 min
Jun 28, 9:23 PM MDTSevere Thunderstorm WarningGGWPhillips, Valley67 min
Jun 28, 9:33 PM MDTSevere Thunderstorm WarningGGWGarfield, McCone, Valley72 min
Jun 28, 10:14 PM MDTSevere Thunderstorm WarningGGWDaniels, Valley61 min
Jun 28, 10:16 PM MDTSevere Thunderstorm WarningGGWDaniels, McCone, Roosevelt, Valley59 min
Jun 28, 10:25 PM MDTTornado WarningGGWValley20 min
Jun 28, 10:55 PM MDTSevere Thunderstorm WarningGGWDaniels, Roosevelt, Sheridan, Valley80 min
Jun 28, 11:06 PM MDTSevere Thunderstorm WarningGGWMcCone, Richland, Roosevelt54 min
Jun 28, 11:09 PM MDTTornado WarningGGWMcCone, Richland, Roosevelt36 min
Jun 28, 11:55 PM MDTSevere Thunderstorm WarningGGWRoosevelt, Sheridan38 min
Jun 28, 11:57 PM MDTSpecial Weather StatementGGWSheridan63 min
Jun 29, 12:36 AM MDTTornado WarningGGWSheridan24 min
Jun 29, 2:10 AM MDTSpecial Weather StatementGGWRichland65 min
Jun 29, 3:21 AM MDTSevere Thunderstorm WarningGGWRichland24 min
Jun 29, 12:59 PM MDTSpecial Weather StatementGGWSheridan46 min
Jun 29, 1:06 PM MDTSevere Thunderstorm WarningGGWSheridan22 min
Jun 29, 1:17 PM MDTSevere Thunderstorm WarningGGWSheridan16 min

Nearby

Flash Flood Warnings in Montana, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.